Nation Crime 10 Sep 2016 Kolkata: 10-day-old ...

Kolkata: 10-day-old mistakenly administered near-lethal drugs by nurse

DECCAN CHRONICLE
Published Sep 10, 2016, 2:01 pm IST
Updated Sep 10, 2016, 2:06 pm IST
On learning that her daughter was adminsitered a dose of Tramadol, the mother also fainted and had to be taken to the emergency ward.
Image for representational purpose only
 Image for representational purpose only

Kolkata: In a terrible case of negligence, a ten-day old girl was administered a near-lethal narcotic drug by a nursing staff in Kolkata's Lady Dufferin Victoria Hospital 'by mistake.'   

According to a report in NDTV, the girl, who was born on October 31, was to be discharged on Wednesday, but the doctor noticed that the infant's navel, from where the umbilical cord was separated, was bleeding.

 

He directed a nurse to administer a dose of Vitamin K.

But five minutes after the medication, the mother was taken aback to find her daughter developing a stiff neck, chest, and slipping in and out of consciousness.

Rushing her daughter to the doctor, Manruda Bibi, the distraught mother was shocked to learn that the nursing staff on duty, instead of administering Vitamin K injection, had administered a 50 ml dosage of Tramadol, a narcotic like pain killer which can be lethal.

The toddler was rushed to the Calcutta Medical College nearby. But the trauma was too much for the mother to bear.

 

“She also fainted and had to be admitted to the emergency ward,” said 27-year-old Jamsuddin Jamadar, the infant's father.

An enquiry has been ordered into the incident and the authorities assured that action would be taken against those responsible.

The baby is responding to the medications, Dr Tridib Banerjee, head of special task force of health department said.

...




ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
-->